MAUDE Adverse Event Report: SIEMENS HEALTHCARE DIAGNOSTICS, INC. ADVIA CENTAUR XP SYPHILIS; SYPHILIS ASSAY

SIEMENS HEALTHCARE DIAGNOSTICS, INC. ADVIA CENTAUR XP SYPHILIS; SYPHILIS ASSAY
Model Number N/A
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 05/14/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The cause for the discordant (b)(6) results is unknown.The patient sample is not available for additional testing at the manufacturer's site.Siemens healthcare diagnostics is unable to determine root cause.The appears to be a sample specific issue.The interpretation of results section of the instructions for use (ifu) state: "results should always be interpreted in conjunction with the patient's medical history, clinical presentation, and other findings." the limitations section of the ifu states: "a nonreactive test result does not exclude the possibility of exposure to or infection with syphilis.T.Pallidum antibodies may be undetectable in some stages of the infection and in some clinical conditions.Assay performance characteristics have not been established when the advia centaur syph assay is used in conjunction with other manufacturers' assays for specific syphilis serological markers." the advia centaur syphilis (syph) ifu (10632392 rev.F, 2016-04 ous) states "the initial sensitivity of the advia centaur syph assay compared to reference assay 1 was 98.0% (700/714) with a 95% confidence interval of 96.7-98.9%.The advia centaur syphilis (syph) ifu (10632391 rev.F, 2016-04 us) states "the negative percent agreement of the advia centaur syph assay compared to the comparative assay was 98.4% (568/577) with a 95% confidence interval (ci) of 97.1 to 99.3%.".
 
Event or Problem Description
Customer observed a (b)(6) advia centaur xp (b)(6) result for a sample that was (b)(6) by other methods.There are not reports that treatment was altered or prescribed or adverse health consequences due to the (b)(6) advia centaur xp (b)(6) result.

Brand Name
ADVIA CENTAUR XP SYPHILIS
Common Device Name
SYPHILIS ASSAY
Manufacturer (Section D)
SIEMENS HEALTHCARE DIAGNOSTICS, INC.
tarrytown NY 10591
MDR Report Key6631081
Report Number1219913-2017-00140
Device Sequence Number1049356
Product Code LIP
UDI-Device Identifier00630414580173
UDI-Public00630414580173
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K112343
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional,u
Initial Reporter Occupation Health Professional
Remedial Action Inspection
Type of Report Initial
Report Date (Section B) 06/09/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/09/2017
Device Model NumberN/A
Device Catalogue Number10492493
Device Lot Number11095033
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/24/2017
Initial Report FDA Received Date06/09/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1